Hail, Johnson
- When
- May 8, 7:40 AM CST
- Where
- Johnson County, 4 mi S of Ozone
- Measured
- 1.25 in hail
- Reported by
- PARK/FOREST SERVICE
- Coordinates
- 35.583, -93.450
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 8, 2:25 AM CST, 5 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 325 AM CDT THU MAY 8 2003 COLD FRONT THAT HELPED TRIGGER SEVERE WEATHER YESTERDAY AT THIS TIME IS NEARLY STATIONARY IN CENTRAL ARKANSAS. FRONT WILL LIFT SLOWLY NORTH TODAY AND WILL BE FOCUS FOR THUNDERSTORMS ACROSS NORTHERN AND WESTERN ARKANSAS AND POINTS FARTHER NORTH. WOULD THINK THAT THUNDERSTORMS WOULD BE MOST LIKELY THIS MORNING WITH FRONT STILL IN THE STATE...AND LESS LIKELY THIS AFTERNOON AS FRONT HEADS INTO KANSAS AND MISSOURI. FOR TODAY...THERE IS A CHANCE OF SEVERE WEATHER IN THE NORTH AND WEST BUT LOOKS MORE ISOLATED THAN WHAT HAS BEEN OCCURRING DURING THE LAST WEEK OR SO. THE TREND TOWARD LESS SEVERE WEATHER LOOKS ABOUT RIGHT IN THE COMING DAYS AS EMPHASIS SHIFTS INTO CENTRAL PLAINS AND MID-MISSISSIPPI AND OHIO VALLEYS. VIRTUALLY NO CHANCE OF THUNDER IN THE FORECAST ON FRIDAY...AND SCATTERED THUNDERSTORMS SATURDAY/EARLY SUNDAY AHEAD OF A COLD FRONT FROM THE WEST. DYNAMICS SURROUNDING FRONT MOSTLY SWINGING TO THE NORTH...SO WIDESPREAD SEVERE WEATHER NOT LIKELY IN ARKANSAS. LOOKS WARM IN THE COMING DAYS WITH HIGH TEMPERATURES IN THE 80S/LOWS IN THE 60S AND LOWER 70S. BEHIND FRONT ON SUNDAY...COOLER/DRIER AIR WILL SPREAD INTO ARKANSAS FOR EARLY NEXT WEEK. FCSTID = 46 HRO 82 67 86 69 / 40 20 20 20 LIT 85 70 88 71 / 30 10 10 10 HOT 86 70 89 71 / 30 20 20 10 PBF 86 71 88 72 / 20 10 10 10 .LZK...NONE.
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>064-066>068- 081415- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT THU MAY 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT COLD FRONT THAT HELPED TRIGGER SEVERE WEATHER YESTERDAY AT THIS TIME IS NEARLY STATIONARY IN CENTRAL ARKANSAS. FRONT WILL LIFT SLOWLY NORTH TODAY AND WILL BE FOCUS FOR THUNDERSTORMS ACROSS NORTHERN AND WESTERN ARKANSAS AND POINTS FARTHER NORTH. WOULD THINK THAT THUNDERSTORMS WOULD BE MOST LIKELY THIS MORNING WITH FRONT STILL IN THE STATE...AND LESS LIKELY THIS AFTERNOON AS FRONT HEADS INTO KANSAS AND MISSOURI. FOR TODAY...THERE IS A CHANCE OF SEVERE WEATHER IN THE NORTH AND WEST BUT LOOKS MORE ISOLATED THAN WHAT HAS BEEN OCCURRING DURING THE LAST WEEK OR SO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE TREND TOWARD LESS SEVERE WEATHER LOOKS ABOUT RIGHT IN THE COMING DAYS AS EMPHASIS SHIFTS INTO CENTRAL PLAINS AND MID-MISSISSIPPI AND OHIO VALLEYS. VIRTUALLY NO CHANCE OF THUNDER IN THE FORECAST ON FRIDAY...AND SCATTERED THUNDERSTORMS SATURDAY/EARLY SUNDAY AHEAD OF A COLD FRONT FROM THE WEST. DYNAMICS SURROUNDING FRONT MOSTLY SWINGING TO THE NORTH...SO WIDESPREAD SEVERE WEATHER NOT LIKELY IN ARKANSAS. LOOKS WARM IN THE COMING DAYS WITH HIGH TEMPERATURES IN THE 80S/LOWS IN THE 60S AND LOWER 70S. BEHIND FRONT ON SUNDAY...COOLER/DRIER AIR WILL SPREAD INTO ARKANSAS FOR EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. 38
The Western Arkansas radar (KSRX), 89 km away, was scanning. The volume nearest the first event began at 13:42 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5361507.